Alert archive / California / High Wind Watches in 2016

High Wind Watch 3, NWS Los Angeles, CA

February 16, 2016

NWS Los Angeles, CA issued this high wind watch at Feb 16, 2016, 7:34 PM PST. It took effect at Feb 17, 2016, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2016, 7:34 PM PST (03:34 UTC)
In effect from
Feb 17, 2016, 10:00 PM PST
Expired
Feb 17, 2016, 12:00 PM PST
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted.

964 
WWUS76 KLOX 170334
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
734 PM PST TUE FEB 16 2016

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF
SOUTHWEST CALIFORNIA WEDNESDAY INTO EARLY THURSDAY WITH POTENTIAL
DAMAGING WINDS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY...

.SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE AHEAD OF A
PACIFIC STORM SYSTEM ON WEDNESDAY...WITH THE STRONGEST WINDS
EXPECTED TO OCCUR ON WEDNESDAY NIGHT. THE STRONGEST WINDS WILL BE
FOCUSED ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. DAMAGING WIND
GUSTS OVER 60 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES...AS WELL AS THE FOOTHILLS OF THE
ANTELOPE VALLEY WHICH COULD ALSO EXPERIENCE AREAS OF REDUCED
VISIBILITIES IN BLOWING DUST. THE STRONG WINDS WILL BRING THE
POTENTIAL FOR DOWNED TREES AND POWERLINES AS WELL AS CAUSING 
POWER OUTAGES.

CAZ053-054-171200-
/O.NEW.KLOX.WI.Y.0015.160217T2300Z-160218T0600Z/
/O.NEW.KLOX.HW.A.0003.160218T0600Z-160218T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
734 PM PST TUE FEB 16 2016

...WIND ADVISORY IN EFFECT FROM 3 PM TO 10 PM PST WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 10 PM PST
WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH THURSDAY
MORNING. 

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH...INCREASING TO 25 TO 40 MPH WITH POTENTIAL DAMAGING
  GUSTS TO 65 MPH LATE WEDNESDAY EVENING THROUGH EARLY THURSDAY
  MORNING. ISOLATED GUSTS TO 75 MPH POSSIBLE NEAR RIDGETOPS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG WILL BE
  CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AND POWER LINES AS WELL
AS FLYING DEBRIS.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS. 

&&

$$

CAZ059-171200-
/O.NEW.KLOX.WI.Y.0015.160217T2300Z-160218T0600Z/
/O.NEW.KLOX.HW.A.0003.160218T0600Z-160218T1800Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
734 PM PST TUE FEB 16 2016

...WIND ADVISORY IN EFFECT FROM 3 PM TO 10 PM PST WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 10 PM PST
WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH THURSDAY
MORNING. 

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH...INCREASING TO 25 TO 40 MPH WITH POTENTIAL DAMAGING
  GUSTS TO 65 MPH LATE WEDNESDAY EVENING THROUGH EARLY THURSDAY
  MORNING. STRONGEST WINDS NEAR THE FOOTHILLS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG WILL BE
  CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
  POWER OUTAGES. AREAS OF BLOWING DUST COULD RESTRICT VISIBILITIES
  TO UNDER ONE QUARTER MILE AT TIMES. HIGHWAYS 14 AND 138 COULD
  BOTH BE IMPACTED BY THE STRONG WINDS AND BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AND POWER LINES AS WELL
AS FLYING DEBRIS.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS. 

&&

$$

CAZ051-052-171200-
/O.NEW.KLOX.WI.Y.0015.160217T1700Z-160218T1100Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
734 PM PST TUE FEB 16 2016

...WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM
PST THURSDAY. 

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 25 TO 40 MPH WITH
  GUSTS TO 55 MPH WITH ISOLATED GUSTS UP TO 65 MPH POSSIBLE ACROSS
  THE RIDGETOPS. STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON
  INTO WEDNESDAY NIGHT.

* IMPACTS....THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG WILL
  BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AND POWER LINES AS WELL
AS FLYING DEBRIS.

&&

$$

CAZ037-038-171200-
/O.NEW.KLOX.WI.Y.0015.160217T1700Z-160218T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
734 PM PST TUE FEB 16 2016

...WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM
PST THURSDAY. 

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH. ISOLATED GUSTS UP TO 55 MPH POSSIBLE ACROSS
  HIGHER TERRAIN. STRONGEST WINDS EXPECTED WEDNESDAY AFTERNOON
  INTO WEDNESDAY NIGHT.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG WILL BE
  CAPABLE OF DOWNING TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AS WELL AS FLYING
DEBRIS.


&&

$$

CAZ046-088-171200-
/O.NEW.KLOX.WI.Y.0015.160217T2300Z-160218T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
734 PM PST TUE FEB 16 2016

...WIND ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 10 AM
PST THURSDAY. 

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH
  GUSTS TO 45 MPH. ISOLATED GUSTS OVER 50 MPH IN THE SANTA MONICA
  MOUNTAINS. STRONGEST WINDS WEDNESDAY NIGHT.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG WILL BE
  CAPABLE OF DOWNING TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AS WELL AS FLYING
DEBRIS.

&&

$$

GOMBERG/SIRARD
2 follow-up statements
538 
WWUS76 KLOX 171157
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
357 AM PST WED FEB 17 2016

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF
SOUTHWEST CALIFORNIA TODAY INTO EARLY THURSDAY WITH POTENTIALLY
DAMAGING WINDS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY...

.SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE AHEAD OF A PACIFIC
STORM SYSTEM TODAY...WITH THE STRONGEST WINDS EXPECTED TONIGHT. THE
STRONGEST WINDS WILL OCCUR ACROSS THE MOUNTAINS AND ANTELOPE VALLEY.
DAMAGING WIND GUSTS OVER 60 MPH MIGHT OCCUR ACROSS THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTIES...AS WELL AS THE FOOTHILLS OF THE
ANTELOPE VALLEY. THE STRONG WINDS WILL BRING THE POTENTIAL FOR
DOWNED TREES AND POWERLINES AS WELL AS CAUSING POWER OUTAGES.

CAZ053-054-172000-
/O.CON.KLOX.WI.Y.0015.160217T2300Z-160218T0600Z/
/O.CON.KLOX.HW.A.0003.160218T0600Z-160218T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
357 AM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH...INCREASING TO 25 TO 40 MPH WITH POSSIBLE
  DAMAGING GUSTS TO 65 MPH LATE THIS EVENING THROUGH EARLY
  THURSDAY MORNING. ISOLATED GUSTS TO 75 MPH ARE POSSIBLE NEAR
  RIDGETOPS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS 
  CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AND POWER LINES AS WELL
AS FLYING DEBRIS.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS.

&&

$$

CAZ059-172000-
/O.CON.KLOX.WI.Y.0015.160217T2300Z-160218T0600Z/
/O.CON.KLOX.HW.A.0003.160218T0600Z-160218T1800Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
357 AM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 55
  MPH. THERE IS A POSSIBILITY OF DAMAGING GUSTS OF 65 MPH LATE
  THIS EVENING THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS
  WILL OCCUR NEAR THE FOOTHILLS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS 
  CAUSING POWER OUTAGES. AREAS OF BLOWING DUST COULD RESTRICT 
  VISIBILITIES TO UNDER ONE QUARTER MILE AT TIMES. HIGHWAYS 14 
  AND 138 COULD BOTH BE IMPACTED BY THE STRONG WINDS AND BLOWING 
  DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AND POWER LINES AS WELL
AS FLYING DEBRIS.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS.

&&

$$

CAZ051-052-172000-
/O.CON.KLOX.WI.Y.0015.160217T1700Z-160218T1100Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
357 AM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
PST THURSDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS
  MORNING TO 25 TO 40 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS UP
  TO 65 MPH ARE POSSIBLE ACROSS THE RIDGETOPS. THE STRONGEST WINDS
  WILL OCCUR THIS AFTERNOON AND EARLY EVENING.

* IMPACTS....THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS 
  CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AND POWER LINES AS WELL
AS FLYING DEBRIS.

&&

$$

CAZ037-038-172000-
/O.CON.KLOX.WI.Y.0015.160217T1700Z-160218T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
357 AM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
PST THURSDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS
  MORNING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS UP
  TO 55 MPH ARE POSSIBLE ACROSS THE HIGHER TERRAIN. THE STRONGEST
  WINDS ARE EXPECTED LATER THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AS WELL AS FLYING
DEBRIS.

&&

$$

CAZ046-088-172000-
/O.CON.KLOX.WI.Y.0015.160217T2300Z-160218T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
357 AM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 AM PST THURSDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15
  TO 30 MPH WITH GUSTS TO 45 MPH BY MID AFTERNOON. THERE WILL BE
  ISOLATED GUSTS OVER 50 MPH IN THE SANTA MONICA MOUNTAINS. THE
  STRONGEST WINDS WILL OCCUR TONIGHT.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AS WELL AS FLYING
DEBRIS.

&&

$$

ASR
320 
WWUS76 KLOX 172000
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1200 PM PST WED FEB 17 2016

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF
SOUTHWEST CALIFORNIA TODAY INTO EARLY THURSDAY WITH POTENTIALLY
DAMAGING WINDS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY...

.SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE AHEAD OF A
PACIFIC STORM SYSTEM TODAY...WITH THE STRONGEST WINDS EXPECTED
TONIGHT. THE STRONGEST WINDS WILL OCCUR ACROSS THE MOUNTAINS AND
ANTELOPE VALLEY. DAMAGING WIND GUSTS OVER 60 MPH MIGHT OCCUR
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AS
WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEY. THE STRONG WINDS
COULD POTENTIALLY DOWN TREES AND POWERLINES AS WELL AS CAUSE
POWER OUTAGES.

CAZ053-054-180600-
/O.UPG.KLOX.HW.A.0003.160218T0600Z-160218T1800Z/
/O.NEW.KLOX.HW.W.0003.160218T0600Z-160218T1800Z/
/O.CON.KLOX.WI.Y.0015.160217T2300Z-160218T0600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1200 PM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH...INCREASING TO 25 TO 40 MPH WITH POSSIBLE
  DAMAGING GUSTS TO 65 MPH LATE THIS EVENING THROUGH EARLY
  THURSDAY MORNING. ISOLATED GUSTS TO 75 MPH ARE POSSIBLE NEAR
  RIDGETOPS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS 
  CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE
IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST
FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE.

&&

$$

CAZ059-180600-
/O.UPG.KLOX.HW.A.0003.160218T0600Z-160218T1800Z/
/O.NEW.KLOX.HW.W.0003.160218T0600Z-160218T1800Z/
/O.CON.KLOX.WI.Y.0015.160217T2300Z-160218T0600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1200 PM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 55 
  MPH. THERE IS A POSSIBILITY OF DAMAGING GUSTS OF 65 MPH LATE 
  THIS EVENING THROUGH EARLY THURSDAY MORNING. THE STRONGEST 
  WINDS WILL OCCUR NEAR THE FOOTHILLS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS 
  CAUSING POWER OUTAGES. AREAS OF BLOWING DUST COULD RESTRICT 
  VISIBILITIES TO UNDER ONE QUARTER MILE AT TIMES. HIGHWAYS 14 
  AND 138 COULD BOTH BE IMPACTED BY THE STRONG WINDS AND BLOWING 
  DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE
IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST
FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE.

&&

$$

CAZ051-052-180600-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-160218T1100Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1200 PM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25
  TO 40 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL OCCUR
  THIS EVENING INTO EARLY THURSDAY.

* IMPACTS....THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS 
  CAUSING POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AND POWER LINES AS WELL
AS FLYING DEBRIS.

&&

$$

CAZ037-038-180600-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-160218T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
1200 PM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20
  TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED
  THIS EVENING.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AS WELL AS FLYING
DEBRIS.

&&

$$

CAZ046-088-180600-
/O.CON.KLOX.WI.Y.0015.160217T2300Z-160218T1800Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1200 PM PST WED FEB 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 AM PST THURSDAY...

* WINDS AND TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15
  TO 30 MPH WITH GUSTS TO 45 MPH. THERE WILL BE ISOLATED GUSTS
  OVER 50 MPH IN THE SANTA MONICA MOUNTAINS. THE STRONGEST WINDS
  WILL OCCUR TONIGHT.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WINDS THIS STRONG 
  WILL BE CAPABLE OF DOWNING TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND BE ALERT FOR DOWNED TREES AS WELL AS FLYING
DEBRIS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Feb 16, 4:15 PM PST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 16, 4:15 PM PST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
415 PM PST TUE FEB 16 2016

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
HOT AND DRY WEATHER WILL CONTINUE THROUGH TUESDAY DUE TO HIGH
PRESSURE AND WEAK OFFSHORE FLOW. A TROUGH OF LOW PRESSURE WILL BRING
COOLER WEATHER FOR MID TO LATE WEEK...WITH A CHANCE OF RAIN ON
WEDNESDAY AND THURSDAY. A WARMING TREND IS LIKELY FOR NEXT
WEEKEND...WITH WELL ABOVE NORMAL TEMPERATURES POSSIBLE BY EARLY NEXT
WEEK...AS HIGH PRESSURE AND OFFSHORE FLOW RETURNS.

&&

.SHORT TERM...(TDY-THU)

SEVERAL MORE RECORD HIGH TEMPERATURES FELL TODAY DURING THE LAST
HOT DAY IN THIS CURRENT HEAT SPELL, INCLUDING DOWNTOWN LA, LONG
BEACH, LAX, UCLA, CAMARILLO, SANTA BARBARA, AND SANTA MARIA. A
TROF AND COLD FRONT APPROACHING THE AREA TOMORROW WILL BRING
TEMPERATURES CRASHING 15-20 DEGREES ON AVERAGE ACROSS COAST/VALLEY
AREAS, WHICH JUST BRINGS THEM BACK TO NORMAL LEVELS FOR THIS TIME
OF YEAR.

THE COLD FRONT WILL BRING RAIN TO MOST OF THE AREA BY WEDNESDAY
NIGHT, THOUGH ONSET TIME IS STILL A BIT OF A QUESTION MARK. MODELS
SHOW SOME INITIAL ENERGY COMING IN WEDNESDAY AFTERNOON WELL AHEAD
OF THE FRONT BUT MOST OF THE MOISTURE STILL AT OR ABOVE 10K FT.
CAN'T RULE OUT A SPRINKLE OR LIGHT SHOWER BEFORE SUNSET WEDNESDAY
BUT BEST CHANCES FOR THIS WOULD BE ACROSS SBA/SLO COUNTIES. THE
MAIN AREA OF RAIN WILL COME IN WEDNESDAY EVENING FROM VENTURA
COUNTY WEST AND MAINLY AFTER MIDNIGHT FOR LA COUNTY. SHOULD BE
SOME DECENT OROGRAPHIC ENHANCEMENT WITH THIS ONE AS MODELS SHOW
20-40KT OF SOUTH/SOUTHWEST WIND AT 850MB AND 50-70KT AT 700MB.
RAIN AMOUNTS STILL LOOK ON TRACK FOR MOST AREAS, BETWEEN A QUARTER
TO HALF INCH, BUT UPSLOPE AREAS ACROSS SBA/VENTURA/LA COUNTIES
COULD SEE CLOSE TO AN INCH OR PERHAPS LOCALLY HIGHER DUE TO THOSE
STRONG WINDS ALOFT. NOT SEEING ANYTHING TO SUGGEST CONVECTION AT
THIS POINT. WINDS MAY BE STRONG ENOUGH TO WARRANT WIND ADVISORIES
FOR THE MTNS AND/OR ANTELOPE VALLEY WEDNESDAY NIGHT THROUGH EARLY
THU. SNOW LEVELS WILL BE QUITE HIGH, STARTING OUT BETWEEN 8-10KT
FEET WED EVE, LOWERING TO AROUND 7500 THU MORNING ACROSS
LA/VENTURA COUNTIES. MAYBE AN INCH OR TWO OF SNOW DOWN TO 7500',
BUT NOT EXPECTING ANY WINTER HIGHLIGHTS WITH THIS STORM.

RAIN SHOULD TAPER OFF FROM WEST TO EAST LATE WEDNESDAY INTO EARLY
THU WITH DRY WEATHER MOST AREAS BY NOON WITH AMPLE SUNSHINE. DRY
WITH MOSTLY CLEAR CONDITIONS FRIDAY WITH JUST A VERY SLIGHT WARMUP
FROM THU.

.LONG TERM...(FRI-MON)

MILD CONDITIONS CONTINUE INTO SATURDAY AS A WEAK SYSTEM MOVES INTO
NRN CALIFORNIA. THE STRONG RIDGE OF HIGH PRESSURE IS EXPECTED TO
RETURN STARTING SUNDAY AND PEAKING IN STRENGTH MONDAY. DURING THIS
TIME MODERATE OFFSHORE GRADIENTS WILL BE RETURNING WITH SOME
LOCALLY GUSTY SANTA ANA WINDS IN THE USUAL PLACES. HIGHS SUNDAY
EXPECTED TO CLIMB INTO THE LOWER 80S FOR THE WARMER AREAS AND
POSSIBLY CLOSE TO 90 MONDAY AND TUESDAY. THIS EVENT DOESN'T APPEAR
TO BE QUITE AS HOT OR AS LONG LASTING AS THIS RECENT HEAT WAVE
BUT STILL ABOUT 20 DEGREES ABOVE NORMAL MOST COAST/VALLEY AREAS.

&&

.AVIATION...17/0010Z...

AT 2309Z AT KLAX...THE MARINE INVERSION WAS 300 FT DEEP...WITH THE
TOP OF THE INVERSION AT 1000 FT WITH A TEMP OF 26 DEG C.

MODERATE CONFIDENCE OVERALL IN THE 00Z TAFS. THERE IS A 50-60
PERCENT CHANCE OF LOW CLOUDS AND IFR CIGS LATE TONIGHT INTO WED
MORNING AT KPRB...KSBP AND KSMX. ANY CIGS SHOULD IMPROVE TO MVFR AT
KSBP AND KSMX FROM LATE WED MORNING THRU WED AFTERNOON. VFR
CONDITIONS SHOULD PREVAIL AT KPRB MOST OF THU AFTERNOON...EXCEPT FOR
A 60 PERCENT CHANCE OF MVFR CIGS DEVELOPING BY 23Z. AT KSBA AND
KOXR...THERE IS A 50-60 PERCENT CHANCE OF MVFR CIGS DEVELOPING
AROUND 18Z WED AND PERSISTING THRU THE AFTERNOON. AT KLAX...THERE IS
A 20 PERCENT CHANCE OF IFR CIGS BETWEEN 12Z AND 18Z...OTHERWISE
SCATTERED LOW CLOUDS THRU THE DAY WED SHOULD GIVE WAY TO MVFR CIGS
AROUND 00Z AND PERSIST THRU WED EVENING. FOR KLGB...THERE IS A 20
PERCENT CHANCE OF IFR CIGS WED MORNING...OTHERWISE MOSTLY VFR
CONDITIONS WILL PREVAIL THRU WED EXCEPT FOR MVFR VSBYS 12Z-18Z.
OTHERWISE...HI CONFIDENCE VFR CONDITIONS WILL PREVAIL THRU WED AT
KBUR...KVNY...KWJF AND KPMD. GUSTY S WINDS ARE EXPECTED TO DEVELOP
WED AFTERNOON AT KPRB...KWJF AND KPMD AS WELL.

KLAX...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF. VFR CONDITIONS
WILL PREVAIL THRU LATE TONIGHT. THERE IS A 20 PERCENT CHANCE OF IFR
CIGS BETWEEN 12Z AND 18Z...OTHERWISE SCATTERED LOW CLOUDS THRU THE
DAY ON WED SHOULD GIVE WAY TO MVFR CIGS AROUND 00Z AND PERSIST THRU
WED EVENING.

KBUR...HI CONFIDENCE IN THE THE 00Z TAF WITH VFR CONDITIONS EXPECTED
THRU WED AFTERNOON.

&&

.MARINE...16/200 PM.

WINDS SHOULD REMAIN LIGHT THROUGH AT LEAST LATE TONIGHT OR WED
MORNING. SOUTHERLY WINDS WILL LIKELY INCREASE TO SMALL CRAFT
ADVISORY LEVELS...WITH POSSIBLE STEEP SHORT-PERIOD SEAS WEDNESDAY
AND CONT INTO WED NIGHT AS A FRONTAL SYSTEM APPROACHES THE AREA.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MW
AVIATION...SIRARD
MARINE...SWEET
SYNOPSIS...HOXSIE

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 16, 6:00 AM PST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE FEB 16 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-171400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

RAIN WILL BRING DRIVING HAZARDS TO ALL AREAS WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 7:34 PM PSTWind AdvisoryLOXLos Angeles, Santa Barbara37 hr
Feb 17, 2:15 AM PSTSmall Craft AdvisoryLOX31 hr
Feb 17, 12:00 PM PSTHigh Wind WarningLOX18 hr
Feb 17, 1:13 PM PSTBeach Hazards StatementLOX56 hr
Feb 17, 1:13 PM PSTHigh Surf AdvisoryLOXLos Angeles56 hr

Nearby

High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.